Oklahoma, 2007Hail and Damaging Winds in Oklahoma, June 7 to 8, 2007
June 7 to 8, 2007 · NWS TSA · 11 events in 6 counties and zones
A moist and very unstable air mass was in place over eastern Oklahoma ahead of a dry line that approached the area during the afternoon. A warm layer of air aloft suppressed thunderstorm development until late in the evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $17,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A moist and very unstable air mass was in place over eastern Oklahoma ahead of a dry line that approached the area during the afternoon. A warm layer of air aloft suppressed thunderstorm development until late in the evening. Thunderstorms that formed along and just ahead of the dry line over northeastern Oklahoma became severe with large hail and damaging straight-line wind. A second round of storms formed on a cold front that moved through the region during the overnight hours and a few of those storms also became severe with damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 7, 7:56 PM CST, 55 minutes earlier.
Area forecast discussion, Jun 7, 7:56 PM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
856 PM CDT THU JUN 7 2007
.MESOSCALE UPDATE...
AS THE COLD FRONT APPROACHES FROM THE NORTHWEST
THE ORIENTATION OF THE DRYLINE IS BECOMING
MORE NORTHEAST-SOUTHWEST ACROSS NORTHERN OKLAHOMA.
THIS WILL ALLOW DEVELOPING CELLS MORE RESIDENCE
TIME IN / NEAR THE BOUNDARY ZONE. THIS SHOULD
AID STORM DEVELOPMENT IN OSAGE AND PAWNEE COUNTIES
IN THE NEXT COUPLE OF HOURS. CAPE BELOW 700MB IS
RATHER LOW IN THESE AREAS...BUT THE TOTAL CAPE REMAINS
BETWEEN 2500 AND 3600 J/KG WITH DEEP LAYER SHEAR NEAR
50 KNOTS. THEREFORE AN UPSCALE EVOLUTION TO A SUPERCELL
MODE WILL OCCUR WITH ANY CELLS THAT CAN BECOME ESTABLISHED.
RECENT RADAR TRENDS SHOW A SLOW ORGANIZATION TO THE CELL
IN CENTRAL OSAGE COUNTY.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM...08
LONG TERM....99
Hazardous weather outlook, Jun 7, 7:32 PM CST, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
832 PM CDT THU JUN 7 2007
ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
832 PM CDT THU JUN 7 2007
...SEVERE WEATHER REMAINS LIKELY THROUGH THE OVERNIGHT HOURS...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA.
ONSET...ONGOING.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST AND EAST CENTRAL OKLAHOMA.
FLASH FLOOD.
RISK...LIMITED.
AREA...NORTHWEST ARKANSAS.
ONSET...LATE TONIGHT.
HEAVY RAIN.
RISK...LIMITED.
AREA...NORTHWEST ARKANSAS AND EAST CENTRAL OKLAHOMA.
ONSET...LATE TONIGHT.
DISCUSSION...
AT 830 PM...THE DRYLINE EXTENDED FROM EXTREME WESTERN OSAGE COUNTY
INTO SOUTHWEST OKLAHOMA. WHILE THE CAP HELD THROUGH THE LATE
AFTERNOON...ISOLATED CONVECTION HAS DEVELOPED ALONG THE DRYLINE FROM
SOUTHWEST OKLAHOMA INTO PARTS OF NORTHEAST OKLAHOMA. WHILE THE
TORNADO THREAT HAS DIMINISHED SOME...ANY OF THESE STORMS ACROSS
NORTHEAST OKLAHOMA WILL HAVE THE POSSIBILITY OF BECOMING SUPERCELLS
GIVEN THE STRONG INSTABILITY. THEREFORE...THERE EXISTS AT LEAST A
SMALL CHANCE OF A TORNADO THROUGH ABOUT 10 OR 11 PM...MAINLY ACROSS
NORTHEAST OKLAHOMA.
MEANWHILE...A COLD FRONT IS RACING SOUTHEAST THROUGH KANSAS...AND IS
EXPECTED TO REACH PARTS OF NORTHEAST OKLAHOMA BY LATE EVENING. AS
THE COLD FRONT MERGES WITH THE DRYLINE...A LINE OF THUNDERSTORMS IS
EXPECTED TO DEVELOP ALONG THE BOUNDARY AND GRADUALLY PUSH INTO
NORTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA LATER TONIGHT. DAMAGING
WINDS AND LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREAT
OVERNIGHT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS UNDERWAY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THE THREAT FOR THUNDERSTORMS WILL CONTINUE INTO FRIDAY AS THE COLD
FRONT MOVES INTO NORTH TEXAS BY FRIDAY AFTERNOON. THE POTENTIAL FOR
SEVERE THUNDERSTORMS WILL CONTINUE ON FRIDAY...PRIMARILY ACROSS
SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE FROM SATURDAY
INTO EARLY NEXT WEEK AS THE COLD FRONT RETURNS BACK TO THE NORTH AS
WARM FRONT AND A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE
REGION.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD PLAN FOR ADDITIONAL STAFFING FOR POTENTIAL
SEVERE WEATHER ON FRIDAY...AND MONITOR LATER FORECASTS
FOR THUNDERSTORM POTENTIAL THROUGH THE WEEKEND.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.
In the hours before
Special weather statement, Jun 7, 8:29 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
929 PM CDT THU JUN 7 2007
OKZ054-055-080315-
OSAGE OK-WASHINGTON OK-
929 PM CDT THU JUN 7 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1015 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
CENTRAL WASHINGTON AND EASTERN OSAGE
AT 928 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHEAST OF WYNONA...MOVING NORTHEAST AT 45 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...WYNONA...WOLCO...BARNSDALL...PERSHING...TALLANT...
NELAGONEY...OKESA...BARTLESVILLE...OCHELATA...DEWEY AND COPAN.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3655 9643 3640 9631 3658 9582 3680 9582
3694 9594Thunderstorm Wind, Washington
- When
- June 7, 8:51 PM CST to 8:54 PM CST
- Where
- Washington County, Bartlesville
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 36.750, -96.000
Thunderstorm winds estimated at 70 miles an hour blew down several trees.
Hail, Washington
- When
- June 7, 9:07 PM CST
- Where
- Washington County, 3 mi SE of Bartlesville
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 36.719, -95.962
Thunderstorm Wind, Nowata
- When
- June 7, 9:16 PM CST
- Where
- Nowata County, Nowata
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 36.700, -95.630
Thunderstorm winds estimated at 60 miles an hour blew down power lines.
Thunderstorm Wind, Craig
- When
- June 7, 9:50 PM CST
- Where
- Craig County, Bluejacket
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 36.800, -95.070
Thunderstorm winds estimated at 70 miles an hour destroyed a barn two miles south of town, blew down a tree on top of a house two miles east of town and snapped large tree limbs in town.
Thunderstorm Wind, Nowata
- When
- June 7, 10:00 PM CST
- Where
- Nowata County, 3 mi E of Delaware
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.780, -95.576
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
Thunderstorm Wind, Ottawa
- When
- June 7, 10:11 PM CST
- Where
- Ottawa County, Miami
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.880, -94.880
Thunderstorm winds estimated at 60 miles an hour blew down numerous large tree limbs.
Thunderstorm Wind, Craig
- When
- June 7, 10:50 PM CST
- Where
- Craig County, 7 mi E of Vinita
- Measured
- 58 kt (67 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 36.650, -95.024
Thunderstorm winds of 67 miles an hour were measured by an Oklahoma mesonet site.
Thunderstorm Wind, Craig
- When
- June 7, 10:55 PM CST
- Where
- Craig County, 12 mi N of Vinita
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 36.824, -95.150
Thunderstorm winds estimated at 60 miles an hour blew down power poles.
Thunderstorm Wind, Ottawa
- When
- June 7, 11:25 PM CST
- Where
- Ottawa County, 5 mi SE of Miami
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.829, -94.816
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
Thunderstorm Wind, Creek
- When
- June 8, 1:25 AM CST
- Where
- Creek County, Kiefer to Bellvue
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.950, -96.070
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
Thunderstorm Wind, Tulsa
- When
- June 8, 1:30 AM CST
- Where
- Tulsa County, Broken Arrow
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 36.050, -95.780
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Wisconsin, June 7, 20075 injured · $61 million · EF3 · 27 events
- Marine Strong Wind in Lake Michigan, June 7, 20071 death · 1 event
- Rip Current in Florida, June 7, 20071 death · 1 event
- Rip Current in Alabama, June 7, 20071 death · 1 event
- Hail and Damaging Winds in Wisconsin, June 7, 2007$987,000 · 3.5 in hail · 24 events
- Tornadoes and Hail in Minnesota, June 7, 2007EF2 · 14 events
- Damaging Winds in Michigan, June 7 to 8, 2007$242,000 · 56 kt wind · 13 events
- Flash Flood and Hail in Illinois, June 7 to 8, 2007$75,000 · 60 kt wind · 14 events
- Tornadoes and Damaging Winds in Iowa, June 7, 2007$108,000 · EF0 · 6 events
- Strong Wind in Michigan, June 7, 2007$75,000 · 5 events
- Damaging Winds and Heavy Rain in Wisconsin, June 7, 2007$55,000 · 65 kt wind · 9 events
- Flash Flooding and Hail in Missouri, June 7 to 8, 2007$35,000 · 60 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38459, 38461, 38462, 38464, 38468, 38465, 38469, 38470, 38471, 38472, 38474.